I just wanted to share my experience wit the mini-pill Cerazette that I have recently started taking to see if what I’m experiencing is similar to what others who take it have.
I started taking the mini-pill Cerazette about 20 days ago. After not being on any form of contraceptive after my daughter was born I decided to look at my options as tbh condoms are a pain lol! Anyway before I got pregnant I had been on the combined pill, but didn’t really get on with that either. I didn’t want to go on anything too permanent as I am hoping to ttc again at the end of this year.
My doc said Cerazette was my best option. She explained that I may spot at times but that this most likely won’t be too heavy and I’d most likely stop getting periods altogether. So I started taking the pill on the first day of my last period and it was a normal period. Anyway a couple of days in to the packet and my mood changed and I felt constantly grumpy and irritable and my libido has practically dropped off the radar. Then I started breaking out in loads of pimply spots all over my face. I read the booklet and spots is a common side-effect. It’s horrible as as soon as I get rid of one lot, another lot appear and I can always feel more waiting under my skin. As someone who has never really suffered bad with spots it’s really affecting my self confidence. I thought then that I would like to come off this pill, but as I hadn’t been on it long felt I should give it a fair trial.
Well, the Saturday just gone I started spotting which is just really inconvenient and it’s quite a heavy, brown dc (sorry tmi) so need a pad. So that was it by Tuesday i had had enough and decided not to carry on taking it. By Wednesday spotting seemed to ease up, but I was getting period cramps. This morning? Well I am bleeding very heavily, much heavier than even my normal period and have cramps and lower backache. I’m not actually due til next week and if anything I’m always late. Do you think this is just a reaction to coming off this pill, or it’s my period here early?
Didn’t really want to go to docs about this as since my daughter was born I have suffered anxiety and have been to see them loads about various things and think I may be coming across as a hypochondriac (sp?) which I probably am lol!
Anyhoo, I’ve been waffling and may main reason for this post is that I just wanted to see what experiences others have had with this pill, and whether what I’ve experienced seems to be a common effect of it? My gp did say it’s a fairly new one that is just starting to become more popular as a contraceptive… in my opinion it works coz with bleeding, and low self-esteem who once sex lol?!
Thanks SJ, tbh maybe i should be sticking it out to see if it settles down, but i just can't take it. Too annoying never sure when i'm going to bleed or if i'm going to bleed. Plus, had enough of these spots!!!
No idea whats going on with my previous post?!
hi hun when i had my first daughter i went on mini pill as was bf i was a right bitch and knew i was doing it but couldnt stop myself also got spots only took it for a week then stopped after my second daughter was born 3 months ago i havent used anything as bf again but never had period yet.
hope you ok and the spots go soon xx
Hi Anne-Marie, thanks for that, i've been reading up and it seems this pill is a bit of a bitch.
I'm the same SJ, hoping to be ttc in the near future otherwise i would have just got the coil. Was just using condoms and that was fine, we just liked the idea of not having the faff of putting them on, can be a moment killer lol. Oh well just have to tell oh to deal wth condoms or he don't get it at all lol
just wanted to say i just came off it although i wasnt spotty i did have periods every 2 weeks for the 3 months i was on it have now gone back on the implany much easierxxx
Thanks for your thoughts everyone. The bleeding has finally stopped, but am still feeling very crampy - hey ho lets hope that little bugger's out of my system. Think i will stick to condoms until baby no.2 and see where we go from there.
I certainly didn't like Cerazette and wouldn't recommend it.
I was on it after having Freya while I was still bf but after my periods had comeback but came off it after a couple of months as it was driving me mad. I had no period the first month ( cue panic and peeing on a stick!) and then random spotting/bleeding with no real pattern which drove me mad, also made me moody which my normal pill (cilest) doesn't. I was off sex anyway till I stopped bf so don't know if that was a side effect or not!
I went back to my normal combined pill and am much happier now! I am also planning to ttc no 2 later in the year but had no probs coming off pill last time so hoping for the same this time too. Incidently I had to try a few pills when I first went on it 6 yrs ago before I found one which I got on with, the first one (microgynon) turned me into an emotional psycotic lady, lol!
Gem and Freya
Hey, im on the cerazette (mini pill) iv'e been on the pill for around 2 years now and only had 1 period about 6months ago but that was due to me missing a pill ever since its been fantastic. Around a month ago i had really painful cramps in my lower abdominal and was feeling very sick... around a week or so after suffering with the cramps... i had a brown discharge substance in my knickers and when i wiped maybe enough for a panty liner... few days later i had a heavy dark red bleed for 2-3 days... its been around 2 weeks and its happening again cramps and bleeding but my lower abdominal feels hard and bloated constantly ive had like a white flakey substance coming from my nipples too (sorry tmi)!!! could anyone give me some advice im not sure wether it could be a side-effect of the pill or something different? helpppp please lol!
hi just sticking my 2 penneth in. cerezette was horrendous for me, lack of periods made me serial POAS mood swings and spots horrid! i stuck it out for 6 months but bled intermittently on off on off every weekaccompanied by a brown discharge. jessica regards the flakey nips thats down to the cerezette too, as it mimics pregnancy your boobs also recieve the hormone that makes them think they will be lactating soon. in my opinion it messes far too much with your body and i couldnt wait to get off it! using condoms now because i cant have combined pill due to bfeeding and on the weighty side. everyone i have spoke to said this pill is lousy (sorry for those that dont) and i also heard its one of the cheaper pills to manufacture so i wonder if this is why the doc was so keen for me to stay on it. fair play to anyone who who sticks it out.
i think if i would have continued i would be a divorcee with a very bad complexion and leaky boobs!!! lol
Hey ladies - Think im in the minority but I love Cerrazette - and I will go back onto it (hopefully after conceived and had #2). It completely knocks AF out for me and takes away all of my horrendous PMT symptoms that I really suffer with. I know it doesnt agree with everybody (I have tried so many contraceptive pills its silly - including deprovera which turned me into an emotional banshee) it does sound like you are experiencing side effects though Jessica - I would probably go back to GP and talk through your options again - it takes a while to work its way out of your system too and the cycles following stopping can feel just like your pregnant ... which is mean when you want to be! x
ive recently just started taking the cezarrette again, the last time i took it was fine completly stopped my periods, then i fell pregnant (forgetting to take it) and suffered a miscarriage at 19weeks, two weeks ago i started to take it again however i have just started my period today which i find rather strange as dont recall having one the last time i was on this pill and the period pains are awful however im not really heavy flow, this is a pain as my current bf is in the army and hes back on sunday and id hope to be stop bleeding by then so im not queit sure whats going on, does anyone else!?
thats the total downside to this pill erratic painful bleeds like that mine went on like that until i finally got fed up of that pill and stopped it. honestly what your describing is just normal for that pill. i hate it!
Become a fan of ThinkBaby
Follow us on twitter
Other Immediate Media Sites
Our eCommerce Platform
Chat & Share
Win & Free
© Immediate Media Company Ltd 2011. This website is owned and published by Immediate Media Company Limited.